Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On genus change in algebraic curves over imperfect fields


Author: Stefan Schröer
Journal: Proc. Amer. Math. Soc. 137 (2009), 1239-1243
MSC (2000): Primary 14H20
DOI: https://doi.org/10.1090/S0002-9939-08-09712-8
Published electronically: October 9, 2008
MathSciNet review: 2465645
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give a new proof, in scheme-theoretic language, of Tate's classical result on genus change of curves over imperfect fields in characteristic $ p>0$. Namely, for normal geometrically integral curves, the difference between arithmetic and geometric genus over the algebraic closure is divisible by $ (p-1)/2$.


References [Enhancements On Off] (What's this?)

  • 1. N. Bourbaki, Algebra II. Chapters 4-7. Springer, Berlin, 1990. MR 1080964 (91h:00003)
  • 2. A. Grothendieck, Éléments de géométrie algébrique IV: Étude locale des schémas et des morphismes de schémas I. Publ. Math., Inst. Hautes Études Sci. 20 (1964). MR 0173675 (30:3885)
  • 3. A. Grothendieck, Éléments de géométrie algébrique IV: Étude locale des schémas et des morphismes de schémas II. Publ. Math., Inst. Hautes Études Sci. 24 (1965). MR 0199181 (33:7330)
  • 4. A. Grothendieck, Éléments de géométrie algébrique IV: Étude locale des schémas et des morphismes de schémas III. Publ. Math., Inst. Hautes Études Sci. 28 (1966). MR 0217086 (36:178)
  • 5. R. Hartshorne, Algebraic geometry. Grad. Texts in Math. 52. Springer-Verlag, Berlin, 1977. MR 0463157 (57:3116)
  • 6. R. Kiehl, E. Kunz, Vollständige Durchschnitte und $ p$-Basen. Arch. Math. 16 (1965), 348-362. MR 0188220 (32:5659)
  • 7. N. Shepherd-Barron, Geography for surfaces of general type in positive characteristic. Invent. Math. 106 (1991), 263-274. MR 1128215 (92k:14033)
  • 8. J. Tate, Genus change in inseparable extensions of function fields. Proc. Amer. Math. Soc. 3 (1952), 400-406. MR 0047631 (13:905b)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 14H20

Retrieve articles in all journals with MSC (2000): 14H20


Additional Information

Stefan Schröer
Affiliation: Mathematisches Institut, Heinrich-Heine-Universität, 40225 Düsseldorf, Germany
Email: schroeer@math.uni-duesseldorf.de

DOI: https://doi.org/10.1090/S0002-9939-08-09712-8
Received by editor(s): April 11, 2007
Received by editor(s) in revised form: April 17, 2008
Published electronically: October 9, 2008
Communicated by: Ted Chinburg
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society